Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 141, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 23, 2008, 2:48 PM CDT for Van Buren County, Warren County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2008, 2:48 PM CDT (19:48 UTC)
- Expired
- Jun 23, 2008, 3:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Van Buren County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 94 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 507 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:25 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 23, 1:25 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 125 PM CDT MON JUN 23 2008 .SHORT TERM...(THRU WED NITE) CURRENT...SOME FAIRLY STRONG CONVECTION MOVING SE INTO FAR SW COUNTIES THIS AFTERNOON. ELSEWHERE CU (SOME TOWERING) INCREASING IN COVERAGE. TEMPS IN 80 TO 85 DEG RANGE FOR MOST PART. ONGOING CONVECTION OVER SW COUNTIES SHOULD MOVE SE INTO NORTHERN AL BY 2 PM. STILL A SLITE CHANCE FOR CONVECTION REMAINDER OF AFTERNOON...ACCORDING TO MODELS MAINLY FOR PLATEAU REGION AHEAD OF H5 VORT MAX. H5 TROF AXIS ERN GRTLKS-TN VLY THIS EVE WILL MOVE E OUT OF PICTURE TONITE AFTER WHICH H5 HEIGHTS WILL BE ON RISE ALONG WITH OUT TEMPS. WEAK RIDGING BY WED. NO POPS FOR TONITE THRU WED NITE. .LONG TERM... THU INTO FRI AN H5 S/WV COMES INTO PLAY WITH DEEPER MOISTURE AND HIER POPS. RAIN CHANCES CONTINUE SAT...WITH BEST CHANCE FOR RAIN ON SUN AS ANOMALOUS H5 TROF DEVELOPS OVER CNTRL CONUS AND SURFACE FRONT IN VICINITY OF CWA. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 61 89 66 92 / 10 10 10 10 CLARKSVILLE 59 88 63 91 / 10 10 10 10 CROSSVILLE 55 83 60 85 / 10 10 10 10 COLUMBIA 60 90 66 91 / 10 10 10 10 LAWRENCEBURG 59 90 67 92 / 10 10 10 10 WAVERLY 59 89 65 92 / 10 10 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 17/MAG
Hazardous weather outlook, Jun 23, 5:07 AM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 507 AM CDT MON JUN 23 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-241030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 507 AM CDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Special weather statement, Jun 23, 1:05 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 105 PM CDT MON JUN 23 2008 TNZ056>058-060-093>095-231915- PERRY-HICKMAN-LEWIS-MAURY-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...LINDEN...LOBELVILLE...CENTERVILLE... HOHENWALD...COLUMBIA...WAYNESBORO...LAWRENCEBURG...PULASKI 105 PM CDT MON JUN 23 2008 ...STRONG STORM IN HARDIN COUNTY MOVING EAST SOUTHEAST... AT 1 PM CDT...A STRONG STORM WAS MOVING THROUGH HARDIN COUNTY. ON ITS CURRENT TRACK...THIS STORM MAY CLIP THE SOUTHWEST CORNER OF WAYNE COUNTY...AROUND 120 PM CDT. STRONG GUSTY WINDS TO 35 MPH AND FREQUENT LIGHTNING STRIKES ALONG WITH SMALL HAIL CAN BE EXPECTED WITH THIS STORM. BOYD
Special weather statement, Jun 23, 2:28 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 228 PM CDT MON JUN 23 2008 TNZ061-094-095-232030- MARSHALL-LAWRENCE-GILES- INCLUDING THE CITIES OF...LEWISBURG...LAWRENCEBURG...PULASKI 228 PM CDT MON JUN 23 2008 ...SIGNIFICANT WEATHER ALERT... STRONG THUNDERSTORMS ARE MOVING THROUGH LAWRENCE COUNTY AT 230 PM CDT. THE STRONGER STORMS WERE ALONG HIGHWAY 64 IN LAWRENCE COUNTY...AND AROUND THE CITY OF LAWRENCEBURG. WIND GUSTS TO 35 MPH AND SMALL HAIL WILL ACCOMPANY THE STRONGER STORMS AS THEY MOVE EAST AT 25 MPH. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:12 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.